Jump to content
CrazyBoards.org

Recommended Posts

 

I'm currently in the midst of a mixed episode. Its really wearing me down; I haven't ever had severe mixed symptomology in the past, more of what my doctor would call "agitated depressions". This is most definitely not that. This is full-blown mixed-as-hell torture.

 

I called my doctor and she said to d/c my Abilify (we think it was the cause/is at too low of a dose to be helping; this was a long time coming) and schedule a sooner appointment with her. She offered no other medication advice over the phone (she usually does). I felt crushed after that call.

 

Before Abilify, I had been on Risperdal. She deemed it didn't work when a mere 0.5 mg didn't do the trick. But I really want to explore a higher dose to see if it might cause any positive changes for me. Does anyone have experience with either drug? I've never tried Invega but would be interested to see if it would be more beneficial than Risperdal.

 

PS - I currently take 1,000 mg of Depakote ER; these seem to be breakthrough symptoms (and my level is only 63 ug/ml). I know I have room to go up, and I think I might do so. I know thats a no-no, but she gives me wiggle-room. I just know during our appointment she is going to stick to the AAP route, and I want to gather some info on these two drugs to be prepared.

 

I'm really sorry about how long this post is.

Link to comment
Share on other sites

Risperdal worked very well for my depression the first time I took it. It enabled me to get my life back on track and start planning for the future. Unfortunately, I made the mistake of going off it. The second time I took it about 3 years ago, it didn't do anything.

  • Like 1
Link to comment
Share on other sites

Risperidone has helped me with depression, it doesn't cure it but it has cut it in half. It's also aided me in my battle against anxiety. My doctor and my care worker isn't too sure if I have psychosis or if it's just sensory problems brought on by autism but it's had a positive effect on delusional thoughts and hearing voices in my head. I've only ever needed a low dose.

It's a good drug, of course it's subjective so it might not work for you but I barely get any side effects. It's a little harder to get up in the morning and occasionally I can have a really tiresome day if I'm not doing anything. The first few weeks I had problems with cravings but it wore off soon enough. 

  • Like 1
Link to comment
Share on other sites

Thanks for your replies. I met with psychiatrist today (requested an emergency appointment). She added short-term Zyprexa/Prozac combo, temporarily pulled my stimulant and super low dose Seroquel, and wants to meet with me again in two weeks to discuss initiating a Lamictal taper.

Edited by mjs190
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By Catwoman
      I'm tapering off clomipramine, right now I'm down to 75 mg.
       
      I've been on it for almost a year, but I'm not impressed with the results. I was hoping it would work better than my last two SSRI's (which seemed to do the best job when I took them for the first time) but I can't go higher than 100 mg because of side effects.

      A few months ago risperidone was added to the clomipramine. I'm on 1 mg a day. I've seen some improvement, but I can still have difficult days or even weeks where I'm having too much intrusive thoughts (or thought, since it's been only one thought which bothers me). 

      I've had good results from fluvoxamine and escitalopram, but both pooped out. Maybe clomipramine had pooped out too.

      According to my pdoc, taking risperidone as a monotherapy won't have much effect. And with OCD, an antipsychotic is mainly added as an augment treatment.

      So what to do next?
    • By Catwoman
      So today is my seventh day on 0.50 mg risperidone. 
      I wanted to try this kind of medication for a long time.  I've been on ssri's for about 10 years and switched to clomipramine July 2018 because ssri's didn't work like they did before. 
      (My main problem....I have 'white polar bear' ocd and was free of symptoms for about 6 years. 3 years ago big relapse). I'm on 100 mg of clomipramine.... I tried increasing but then the side effects become too much for me.

      I don't think risperidone is doing anything special. I expected a little more, but maybe I'm just impatient.

      I was hoping the constant intrusive thought (which has overtaken normal thinking patterns) would become less frequent. 
      I hoped silence would come.
      Or that it would flatten the emotion that always follows after thinking 'it'.  Like: "I don't care that you (intrusive thought) are on my mind" and that my attention would quickly shift to something else.

      On the plus side....I'm sleeping even better than before. It is nice to be able to sleep the whole night instead of getting out (sometimes thrice a night) because I have to pee(which is a side effect of clomipramine).

      May I expect better results after two weeks? Of should I ask for a higher dose of risperidone?
    • By Riggs1
      Going on my third month of invega intramuscular injections. Anyone been on invega sustenna long term and happy with the medication? So far the only side effect I have had with the shot is weight gain. I am also on a mood stableizer.
    • By Irishguy23
      I've asked this question already but it's been another day and still nothing changed So about 3 weeks ago i wen't to the doctor because i was suffering from OCD and had enough, so he prescribed me Risperdal. It caused me to feel sick, tired and not myself and I had NO libido while taking it. I used to be able to get hard at just a thought, now it doesn't work at all .... iT'S MAKING ME EXTREMELY Worried ! I've been only on it 3 weeks and I went back to the doctor and he said it's a side effect and got him to take me off it. My question is, am i screwed now for life, also since being off the tablets for 4 days now i have bad guilty feeling in my stomach, like a deep pit and i get sick when i eat and have diarrhea.
    • By Irishguy23
      So about 3 weeks ago i wen't to the doctor because i was suffering from OCD and had enough, so he prescribed me Risperdal. It caused me to feel sick, tired and not myself and  I had NO libido while taking it.  I used to be able to get hard at just a thought, now it doesn't work at all .... iT'S MAKING ME EXTREMELY Worried !  I've been only on it 3 weeks and I went back to the doctor and he said it's a side effect and got him to take me off it. My question is, am i screwed now for life, also since being off the tablets for 3 days now i have bad guilty feeling in my stomach, like a deep pit and i get sick when i eat and have diarrhea. 
×
×
  • Create New...